Alert archive / Iowa / Snow Advisories in 2007
Snow Advisory 4, NWS Des Moines, IA
NWS Des Moines, IA issued this snow advisory at Nov 20, 2007, 3:48 PM CST for 34 counties in Iowa. It took effect at Nov 21, 2007, 9:43 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2007, 3:48 PM CST (21:48 UTC)
- In effect from
- Nov 21, 2007, 9:43 AM CST
- Expired
- Nov 21, 2007, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
All 34 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Cass County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hardin County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 30 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 202148 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 348 PM CST TUE NOV 20 2007 ...FIRST SNOW OF THE SEASON FOR SOUTHEAST AND SOUTH CENTRAL IOWA ON WEDNESDAY... .NORTH WINDS WILL SPREAD COLD AIR ACROSS ALL OF IOWA OVERNIGHT. EVEN THOUGH THE SURFACE LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN MISSOURI WEDNESDAY...SNOW IS EXPECTED TO DEVELOP ACROSS SOUTHERN IOWA WEDNESDAY MORNING. ACCUMULATING SHOULD OCCUR MAINLY SOUTH AND SOUTHEAST OF DES MOINES...BEFORE ENDING WEDNESDAY EVENING. IAZ061-062-073>075-083>086-094>097-210600- /O.NEW.KDMX.SN.Y.0004.071121T1600Z-071122T0000Z/ JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE- WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...NEWTON...GRINNELL...INDIANOLA... KNOXVILLE...OSKALOOSA...OSCEOLA...CHARITON...ALBIA...OTTUMWA... LEON...CORYDON...CENTERVILLE...BLOOMFIELD 348 PM CST TUE NOV 20 2007 ...SNOW ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY. SNOW WILL DEVELOP WEDNESDAY MORNING...WITH THE BEST CHANCE FOR ACCUMULATION WEDNESDAY AFTERNOON. MOST LOCATIONS WILL SEE 1 TO 2 INCHES OF SNOW...BUT SOME AREAS SOUTHEAST OF CHARITON AND GRINNELL COULD SEE UP TO 3 INCHES OF SNOW. THE SNOW IS EXPECTED TO END EARLY WEDNESDAY EVENING. NORTH WINDS WILL BE IN THE 15 TO 20 MPH RANGE WHILE THE SNOW IS FALLING...WHICH COULD REDUCE VISIBILITY...BUT WITH TEMPERATURES NEAR OR JUST ABOVE FREEZING BLOWING SNOW SHOULD BE LIMITED. A SNOW ADVISORY MEANS THAT SNOW COULD CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY CONDITIONS WITH LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING...ESPECIALLY SINCE THIS WILL BE THE FIRST SNOW OF THE SEASON...AND CHECK YOUR WINTER SAFETY KIT. $$ JUNGBLUTH
7 follow-up statements
000 WWUS43 KDMX 210245 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 845 PM CST TUE NOV 20 2007 ...FIRST SNOW OF THE SEASON FOR SOUTHEAST AND SOUTH CENTRAL IOWA ON WEDNESDAY... .NORTH WINDS WILL SPREAD COLD AIR ACROSS ALL OF IOWA OVERNIGHT. EVEN THOUGH THE SURFACE LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN MISSOURI WEDNESDAY...SNOW IS EXPECTED TO DEVELOP OVER SOUTHERN IOWA WEDNESDAY MORNING. ACCUMULATING SHOULD OCCUR MAINLY SOUTH AND SOUTHEAST OF DES MOINES...BEFORE ENDING WEDNESDAY EVENING. IAZ061-062-073>075-083>086-094>097-211045- /O.CON.KDMX.SN.Y.0004.071121T1600Z-071122T0000Z/ JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE- WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...NEWTON...GRINNELL...INDIANOLA... KNOXVILLE...OSKALOOSA...OSCEOLA...CHARITON...ALBIA...OTTUMWA... LEON...CORYDON...CENTERVILLE...BLOOMFIELD 845 PM CST TUE NOV 20 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY. SNOW WILL DEVELOP WEDNESDAY MORNING...WITH THE BEST CHANCE FOR ACCUMULATION WEDNESDAY AFTERNOON. MOST LOCATIONS WILL SEE 1 TO 2 INCHES OF SNOW...BUT SOME AREAS SOUTHEAST OF CHARITON AND GRINNELL COULD SEE UP TO 3 INCHES OF SNOW. THE SNOW IS EXPECTED TO END EARLY WEDNESDAY EVENING. NORTH WINDS WILL BE IN THE 15 TO 20 MPH RANGE WHILE THE SNOW IS FALLING...WHICH COULD REDUCE VISIBILITY...BUT WITH TEMPERATURES NEAR OR JUST ABOVE FREEZING... BLOWING SNOW SHOULD BE LIMITED. A SNOW ADVISORY MEANS THAT SNOW COULD CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY CONDITIONS WITH LIMITED VISIBILITY. USE CAUTION WHILE DRIVING...ESPECIALLY SINCE THIS WILL BE THE FIRST SNOW OF THE SEASON...AND CHECK THAT YOUR WINTER SAFETY KIT IS UP TO DATE AND PACKED IN YOUR VEHICLE. $$ REV
000 WWUS43 KDMX 211005 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 405 AM CST WED NOV 21 2007 ...FIRST SNOW OF THE SEASON FOR SOUTHEAST AND SOUTH CENTRAL IOWA TODAY... .NORTH WINDS WILL CONTINUE TO SPREAD COLD AIR THROUGHOUT THE STATE TODAY. EVEN THOUGH THE SURFACE LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN MISSOURI TODAY...SNOW IS EXPECTED TO DEVELOP OVER SOUTHERN IOWA THIS MORNING AS AN ASSOCIATED UPPER LEVEL SYSTEM LIFTS EAST OUT OF THE CENTRAL ROCKIES. ACCUMULATING SNOW SHOULD OCCUR MAINLY SOUTH AND EAST OF AN OSCEOLA...TO INDIANOLA...TO NEWTON LINE BEFORE ENDING WEDNESDAY EVENING. IAZ061-062-073>075-083>086-094>097-211815- /O.CON.KDMX.SN.Y.0004.071121T1600Z-071122T0000Z/ JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE- WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...NEWTON...GRINNELL...INDIANOLA... KNOXVILLE...OSKALOOSA...OSCEOLA...CHARITON...ALBIA...OTTUMWA... LEON...CORYDON...CENTERVILLE...BLOOMFIELD 405 AM CST WED NOV 21 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SNOW WILL DEVELOP THIS MORNING...WITH THE BEST CHANCE FOR ACCUMULATIONS THIS AFTERNOON. MOST LOCATIONS WILL SEE 1 TO 3 INCHES OF SNOW...BUT SOME AREAS NEAR AND SOUTHEAST OF CHARITON...TO KNOXVILLE...AND GRINNELL COULD SEE UP TO 4 INCHES OF SNOW WITH THE SNOW EXPECTED TO END THIS EVENING. NORTH WINDS WILL BE IN THE 15 TO 20 MPH RANGE WITH SOME HIGHER GUSTS WHILE THE SNOW IS FALLING...WHICH COULD REDUCE VISIBILITY AT TIMES. HOWEVER WITH TEMPERATURES NEAR FREEZING...BLOWING SNOW SHOULD BE LIMITED. A SNOW ADVISORY MEANS THAT SNOW COULD CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY CONDITIONS WITH LIMITED VISIBILITY. USE CAUTION WHILE DRIVING...ESPECIALLY SINCE THIS WILL BE THE FIRST SNOW OF THE SEASON...AND CHECK THAT YOUR WINTER SAFETY KIT IS UP TO DATE AND PACKED IN YOUR VEHICLE. $$ ALBRECHT
000 WWUS43 KDMX 211543 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 943 AM CST WED NOV 21 2007 ...FIRST SNOW OF THE SEASON FOR CENTRAL AND SOUTH CENTRAL IOWA TODAY... IAZ027-028-037>039-046>050-057>060-070>072-081-082-092-093-212345- /O.EXA.KDMX.SN.Y.0004.071121T1600Z-071122T0000Z/ BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON- ADAMS-UNION-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA... GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES... MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...CORNING... CRESTON...BEDFORD...MOUNT AYR 943 AM CST WED NOV 21 2007 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL CONTINUE ACROSS CENTRAL IOWA THROUGH THE DAY. BY LATE AFTERNOON...EXPECT SNOW ACCUMULATIONS FROM 1 TO 3 INCHES. A FEW LOCATIONS FROM A CRESTON TO DES MOINES LINE AND POINTS SOUTHEAST MAY HAVE ISOLATED 4 INCH AMOUNTS. SNOWFALL ACCUMULATIONS SHOULD DROP OFF SHARPLY NORTHWEST OF A CARROLL...WEBSTER CITY...HAMPTON LINE. THE SNOW SHOULD TAPER OFF TO FLURRIES BY EARLY EVENING. A GUSTY NORTH WIND UP TO 25 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. A SNOW ADVISORY MEANS THAT SNOW COULD CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY CONDITIONS WITH LIMITED VISIBILITY. USE CAUTION WHILE DRIVING...ESPECIALLY SINCE THIS WILL BE THE FIRST SNOW OF THE SEASON...AND CHECK THAT YOUR WINTER SAFETY KIT IS UP TO DATE AND PACKED IN YOUR VEHICLE. $$ IAZ061-062-073>075-083>086-094>097-212345- /O.CON.KDMX.SN.Y.0004.071121T1600Z-071122T0000Z/ JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE- WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...NEWTON...GRINNELL...INDIANOLA... KNOXVILLE...OSKALOOSA...OSCEOLA...CHARITON...ALBIA...OTTUMWA... LEON...CORYDON...CENTERVILLE...BLOOMFIELD 943 AM CST WED NOV 21 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL FALL OVER SOUTHEAST IOWA THROUGH THE DAY. BY LATE AFTERNOON...EXPECT SNOW ACCUMULATIONS FROM 1 TO 3 INCHES. A FEW LOCATIONS FROM A CRESTON TO DES MOINES LINE AND POINTS SOUTHEAST MAY HAVE ISOLATED 4 INCH AMOUNTS. THE SNOW SHOULD TAPER OFF TO FLURRIES BY EARLY EVENING. WARM GROUND TEMPERATURES INITIALLY WILL HELP...BUT THE SNOW SHOULD START TO STICK ON BRIDGES AND EVENTUALLY ROAD SURFACES. A GUSTY NORTH WIND OF 15 TO 25 MPH WILL CAUSE SOME BLOWING SNOW. A SNOW ADVISORY MEANS THAT SNOW COULD CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY CONDITIONS WITH LIMITED VISIBILITY. USE CAUTION WHILE DRIVING...ESPECIALLY SINCE THIS WILL BE THE FIRST SNOW OF THE SEASON...AND CHECK THAT YOUR WINTER SAFETY KIT IS UP TO DATE AND PACKED IN YOUR VEHICLE. $$
000 WWUS43 KDMX 211558 RRA WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 943 AM CST WED NOV 21 2007 ...FIRST SNOW OF THE SEASON FOR CENTRAL AND SOUTH CENTRAL IOWA TODAY... IAZ027-028-037>039-046>050-057>060-070>072-081-082-092-093-212345- /O.EXA.KDMX.SN.Y.0004.071121T1600Z-071122T0000Z/ BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON- ADAMS-UNION-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA... GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES... MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...CORNING... CRESTON...BEDFORD...MOUNT AYR 943 AM CST WED NOV 21 2007 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL CONTINUE ACROSS CENTRAL IOWA THROUGH THE DAY. BY LATE AFTERNOON...EXPECT SNOW ACCUMULATIONS FROM 1 TO 3 INCHES. A FEW LOCATIONS FROM A CRESTON TO DES MOINES LINE AND POINTS SOUTHEAST MAY HAVE ISOLATED 4 INCH AMOUNTS. SNOWFALL ACCUMULATIONS SHOULD DROP OFF SHARPLY NORTHWEST OF A CARROLL...WEBSTER CITY...HAMPTON LINE. THE SNOW SHOULD TAPER OFF TO FLURRIES BY EARLY EVENING. A GUSTY NORTH WIND UP TO 25 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. A SNOW ADVISORY MEANS THAT SNOW COULD CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY CONDITIONS WITH LIMITED VISIBILITY. USE CAUTION WHILE DRIVING...ESPECIALLY SINCE THIS WILL BE THE FIRST SNOW OF THE SEASON...AND CHECK THAT YOUR WINTER SAFETY KIT IS UP TO DATE AND PACKED IN YOUR VEHICLE. $$ IAZ061-062-073>075-083>086-094>097-212345- /O.CON.KDMX.SN.Y.0004.071121T1600Z-071122T0000Z/ JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE- WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...NEWTON...GRINNELL...INDIANOLA... KNOXVILLE...OSKALOOSA...OSCEOLA...CHARITON...ALBIA...OTTUMWA... LEON...CORYDON...CENTERVILLE...BLOOMFIELD 943 AM CST WED NOV 21 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL FALL OVER SOUTHEAST IOWA THROUGH THE DAY. BY LATE AFTERNOON...EXPECT SNOW ACCUMULATIONS FROM 1 TO 3 INCHES. A FEW LOCATIONS FROM A CRESTON TO DES MOINES LINE AND POINTS SOUTHEAST MAY HAVE ISOLATED 4 INCH AMOUNTS. THE SNOW SHOULD TAPER OFF TO FLURRIES BY EARLY EVENING. WARM GROUND TEMPERATURES INITIALLY WILL HELP...BUT THE SNOW SHOULD START TO STICK ON BRIDGES AND EVENTUALLY ROAD SURFACES. A GUSTY NORTH WIND OF 15 TO 25 MPH WILL CAUSE SOME BLOWING SNOW. A SNOW ADVISORY MEANS THAT SNOW COULD CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY CONDITIONS WITH LIMITED VISIBILITY. USE CAUTION WHILE DRIVING...ESPECIALLY SINCE THIS WILL BE THE FIRST SNOW OF THE SEASON...AND CHECK THAT YOUR WINTER SAFETY KIT IS UP TO DATE AND PACKED IN YOUR VEHICLE. $$
000 WWUS43 KDMX 211856 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1256 PM CST WED NOV 21 2007 ...FIRST SNOW OF THE SEASON FOR CENTRAL AND SOUTH CENTRAL IOWA TODAY... IAZ027-028-037>039-046>050-057>062-070>075-081>086-092>097-220000- /O.CON.KDMX.SN.Y.0004.000000T0000Z-071122T0000Z/ BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS- ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA... GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES... MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 1256 PM CST WED NOV 21 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL CONTINUE ACROSS CENTRAL IOWA THROUGH THE DAY. BY LATE AFTERNOON...EXPECT SNOW ACCUMULATIONS FROM 2 TO 4 INCHES. A FEW LOCATIONS FROM A CRESTON TO DES MOINES LINE AND POINTS SOUTHEAST MAY HAVE ISOLATED 5 INCH AMOUNTS. SNOWFALL ACCUMULATIONS WILL DROP OFF SHARPLY NORTHWEST OF A CARROLL...WEBSTER CITY...HAMPTON LINE. THE SNOW SHOULD TAPER OFF TO FLURRIES BY EARLY EVENING. A GUSTY NORTH WIND FROM 15 TO 25 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. A SNOW ADVISORY MEANS THAT SNOW COULD CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY CONDITIONS WITH LIMITED VISIBILITY. USE CAUTION WHILE DRIVING...ESPECIALLY SINCE THIS WILL BE THE FIRST SNOW OF THE SEASON...AND CHECK THAT YOUR WINTER SAFETY KIT IS UP TO DATE AND PACKED IN YOUR VEHICLE. $$
000 WWUS43 KDMX 212131 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 331 PM CST WED NOV 21 2007 ...FIRST SNOW OF THE SEASON FOR CENTRAL AND SOUTH CENTRAL IOWA TODAY... IAZ027-028-037-046-047-057-058-070-071-212245- /O.CAN.KDMX.SN.Y.0004.000000T0000Z-071122T0000Z/ BUTLER-BREMER-HARDIN-GREENE-BOONE-AUDUBON-GUTHRIE-CASS-ADAIR- INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA... JEFFERSON...BOONE...AUDUBON...GUTHRIE CENTER...ATLANTIC... GREENFIELD 331 PM CST WED NOV 21 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE SNOW ADVISORY. SIGNIFICANT SNOW HAD MOVED EAST OF THE AREA BY 3 PM. THROUGH 6 PM...OCCASIONAL LIGHT SNOW WILL CONTINUE WITH LESS THAN AN INCH ADDITIONAL SNOW ACCUMULATION. $$ IAZ038-039-048>050-059>062-072>075-081>086-092>097-220000- /O.CON.KDMX.SN.Y.0004.000000T0000Z-071122T0000Z/ GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER- POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GRUNDY CENTER...WATERLOO...AMES... MARSHALLTOWN...TOLEDO...ADEL...DES MOINES...NEWTON...GRINNELL... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 331 PM CST WED NOV 21 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS BEFORE GRADUALLY DIMINISHING FROM WEST TO EAST. AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS POSSIBLE BEFORE THE ADVISORY EXPIRES AT 6 PM. STORM TOTAL ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES IN THE OTTUMWA AND CENTERVILLE AREAS AND 3 TO 5 INCHES FROM AROUND CRESTON NORTHEAST THROUGH DES MOINES AND TOWARDS WATERLOO. A GUSTY NORTH WIND FROM 15 TO 25 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. A SNOW ADVISORY MEANS THAT SNOW COULD CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND SLIPPERY CONDITIONS WITH LIMITED VISIBILITY. USE CAUTION WHILE DRIVING...ESPECIALLY SINCE THIS WILL BE THE FIRST SNOW OF THE SEASON...AND CHECK THAT YOUR WINTER SAFETY KIT IS UP TO DATE AND PACKED IN YOUR VEHICLE. $$ JOHNSON
000 WWUS43 KDMX 220008 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 608 PM CST WED NOV 21 2007 .THE HEAVIEST SNOW HAS MOVED INTO FAR EASTERN IOWA AND THE ACCUMULATING SNOWFALL HAS ENDED OVER CENTRAL IOWA. LIGHT SNOW SHOWERS OR FLURRIES MAY CONTINUE FOR A COUPLE MORE HOURS HOWEVER. IAZ038-039-048>050-059>062-072>075-081>086-092>097-220115- /O.EXP.KDMX.SN.Y.0004.000000T0000Z-071122T0000Z/ GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER- POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GRUNDY CENTER...WATERLOO...AMES... MARSHALLTOWN...TOLEDO...ADEL...DES MOINES...NEWTON...GRINNELL... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 608 PM CST WED NOV 21 2007 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. ALTHOUGH MANY LOCATIONS EAST OF INTERSTATE 35 WILL SEE LIGHT SNOW SHOWERS OR FLURRIES FOR THE NEXT COUPLE OF HOURS...THE ACCUMULATING SNOW HAS ENDED. THE HEAVIEST SNOW IS NOW IN FAR EASTERN IOWA. AS A RESULT THE SNOW ADVISORY WAS ALLOWED TO EXPIRE. $$ FAB
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this snow advisory went out at Nov 20, 3:15 PM CST, 33 minutes earlier.
Area forecast discussion, Nov 20, 3:15 PM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 315 PM CST TUE NOV 20 2007 .SHORT TERM /TONIGHT THROUGH FRIDAY/... FIRST REAL WINTER WEATHER EVENT OF THE YEAR. WATER VAPOR IMAGERY SHOWING UPPER LEVEL SHORTWAVE TROUGH OVER THE NORTHERN RCKY ATTM. SHORT RANGE MODELS ARE FAIRLY CONSISTENT WITH THE MASS FIELD FORECAST THROUGH THE SHORT RANGE MOVING THE SHORT WAVE EAST ACROSS THE PLAINS AND INTO THE OH VALLEY. TRACK OF THE 500 MB VORT MAX OVR NRN MO/SRN IA WEDNESDAY AFTERNOON AND EVENING PROVIDING A GOOD SHOT OF QC FORCING OVR IA. GFS MOST AGGRESSIVE WITH FORCING AND IT HAS MORE MOISTURE WHICH IS CRITICAL TO THE FORECAST. NAM SHOWING SAME AREA OF UPPER FORCING BUT LESS RH KEEPS QPF AND POPS DOWN. IN THE DETAILS...UVV FOCUSED NEAR FAVORED SNOW GROWTH ZONE OF -15C OVER CENTRAL AND SOUTHEAST IOWA AT 18Z WEDNESDAY. BOTH MODELS SHOW A ELEVATED FRONTOGENESIS OVR CENTRAL AND SRN IA. RESPONSE ALONG WITH SOME HINT OF INSTABILITY SUGGEST POTENTIAL FOR BANDED SNOW. GIVEN SHORT DURATION OF EVENT AND LOW-LEVEL COLD AND DRY ADVECTION...WILL LIMIT SNOW AMOUNTS. RH WILL BE THE KEY. COULD SEE A SHORT AND INTENSE PERIOD OF SNOW. THINKING THERE WILL BE A SHARP NW EDGE TO PCPN. WILL KEEP SNOW AMOUNTS TO 1 TO 3 INCHES SE CWA AND WILL ISSUE A SN ADVRY IN THAT AREA. SHORT ON AMOUNTS FOR AN ADVISORY...BUT GIVEN TRAVEL CONCERNS FOR THANKSGIVING AND FIRST EVENT OF YEAR...THINK AN ADVISORY IS JUSTIFIED. FOR TONIGHT...DRY AND COLD ADVECTION SHOULD LIFT FOG IN SE IA THIS EVENING AND SET THE STAGE...TEMPERATURE PROFILE..FOR WEDNESDAY EVENT. WILL KEEP SOME FLURRIES IN FOR THURSDAY AND COLD WITH UPPER TROUGH MOVING THROUGH AND SOME SHORT WAVE ENERGY MOVING THROUGH THE UPPER TROUGH. .LONG TERM /SATURDAY-TUESDAY/... USED HPC GUIDANCE AND 00Z ECMWF FOR LONG RANGE FORECAST. ECMWF LIFTS UPPER TROUGH NORTHEAST INTO OH VALLEY EARLY NEXT FROM THE SOUTHWEST US. INTRODUCED SMALL POPS SUNDAY NIGHT FOR THIS. NO DEEP SURGES OF ARCTIC AIR EXPECTED IN THE EXTENDED BUT TEMPS WILL REMAIN AT OR SOMEWHAT BELOW NORMAL. && .AVIATION...20/18Z FORECAST SOUNDINGS INDICATE LOW CLOUDS...DRIZZLE...FOG TO PERSIST OVER CENTRAL IOWA THROUGH 21/00Z. WITH IFR/LIFR CONDITIONS EXPECTED KEPT ALL TAF SITES JUST ABOVE AIRPORT MINIMUMS ON CIGS THROUGH 00Z. SOUNDINGS ARE SHOWING SOME DRYING ALOFT AND MIXING DOWN TO THE SURFACE SO I HAVE SLOWLY IMPROVING CONDITIONS FM NW TO SE FROM 21/03Z-21/06Z AND GENERALLY VFR CIGS AND VSBYS AFTER 09Z OVER OUR TAF SITES. && .DMX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY IA COUNTIES 061...062 073>075...083>086...094>097 FROM 16Z WEDNESDAY THROUGH 00Z THURSDAY. && SHORT TERM/AVIATION...FAB LONG TERM...JOHNSON
Hazardous weather outlook, Nov 20, 5:10 AM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 510 AM CST TUE NOV 20 2007 IAZ062-074-075-083>086-093>097-211115- POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 510 AM CST TUE NOV 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT FOR THE AREA THIS MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW IS LIKELY WEDNESDAY AFTERNOON AND EVENING...WITH ONE TO TWO INCHES OF ACCUMULATION POSSIBLE. LOCAL AMOUNTS NEAR 3 INCHES ARE POSSIBLE SOUTHEAST OF A LINE FROM OTTUMWA TO CENTERVILLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>073-081- 082-092-211115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS- ADAIR-MADISON-WARREN-ADAMS-UNION-TAYLOR- 510 AM CST TUE NOV 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT FOR THE AREA THIS MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MOYER
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 4:52 AM CST | Dense Fog Advisory | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.